Alert archive / California / Flood Watches in 2018
Flood Watch 2, NWS Reno, NV
NWS Reno, NV issued this flood watch at Apr 3, 2018, 9:12 AM PDT for 8 counties in California; 4 counties in Nevada. It took effect at Apr 6, 2018, 5:00 PM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 9:12 AM PDT (16:12 UTC)
- In effect from
- Apr 6, 2018, 5:00 PM PDT
- Expired
- Apr 7, 2018, 1:20 PM PDT
- In force
- 20 hr
- Issued by
- NWS Reno, NV
- Flood severity
- None
Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 69 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2585 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
855 WGUS65 KREV 031612 FFAREV URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Reno NV 912 AM PDT Tue Apr 3 2018 CAZ071>073-NVZ002-003-050000- /O.NEW.KREV.FA.A.0002.180407T0000Z-180408T1200Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, South Lake Tahoe, Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, Sparks, Gardnerville, and Virginia City 912 AM PDT Tue Apr 3 2018 ...FLOOD WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE SATURDAY NIGHT... The National Weather Service in Reno has issued a * Flood Watch for portions of California and western Nevada, including the following areas, in California, Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono County. In western Nevada, Greater Lake Tahoe Area and Greater Reno-Carson City-Minden Area. * From Friday afternoon through late Saturday night * A strong atmospheric river will impact the Sierra, northeast California, and western Nevada from Friday afternoon into Saturday. Significant precipitation is expected, with several inches in the high Sierra and up to an inch west of Highway 395 into far western Nevada and northeast California. Significant precipitation will combine with high snow levels to bring an enhanced flooding potential for rivers, creeks, streams and urban areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive rainfall may also generate rock and mud slides in steep terrain. Persons living near rivers, creeks, and streams in the Sierra, northeast California, and far western Nevada should monitor the latest weather information at weather.gov/reno and be prepared to take action. PREPARE NOW by clearing drainages and ditches of debris in preparation for increased water flows. && $$
8 follow-up statements
866 WGUS65 KREV 042213 FFAREV Flood Watch National Weather Service Reno NV 313 PM PDT Wed Apr 4 2018 CAZ071>073-NVZ002-003-051200- /O.CON.KREV.FA.A.0002.180407T0000Z-180408T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, South Lake Tahoe, Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, Sparks, Gardnerville, and Virginia City 313 PM PDT Wed Apr 4 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... The Flood Watch continues for * Portions of California and western Nevada, including the following areas, in California, Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono County. In western Nevada, Greater Lake Tahoe Area and Greater Reno-Carson City-Minden Area. * From Friday afternoon through late Saturday night * A strong atmospheric river will impact the Sierra, northeast California, and western Nevada from Friday afternoon into Saturday. Significant precipitation is expected, with several inches in the high Sierra and up to an inch west of Highway 395 into far western Nevada and northeast California. Significant precipitation will combine with high snow levels to bring an enhanced flooding potential for rivers, creeks, streams and urban areas. The most significant period of impacts will likely occur late Friday night through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive rainfall may also generate rock and mud slides in steep terrain. Persons living near rivers, creeks, and streams in the Sierra, northeast California, and far western Nevada should monitor the latest weather information at weather.gov/reno and be prepared to take action. PREPARE NOW by clearing drainages and ditches of debris in preparation for increased water flows. && $$
639 WGUS65 KREV 050903 FFAREV URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Reno NV 203 AM PDT Thu Apr 5 2018 CAZ071>073-NVZ002-003-060000- /O.EXT.KREV.FA.A.0002.180407T0000Z-180408T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, South Lake Tahoe, Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, Sparks, Gardnerville, and Virginia City 203 AM PDT Thu Apr 5 2018 ...FLOOD WATCH NOW IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... The Flood Watch is now in effect for * Portions of California and western Nevada, including the following areas, in California, Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono County. In western Nevada, Greater Lake Tahoe Area and Greater Reno-Carson City-Minden Area. * From Friday afternoon through Sunday morning * A strong atmospheric river will impact the Sierra, northeast California, and western Nevada from Friday afternoon into Saturday. Significant precipitation is expected, with several inches in the high Sierra and up to an inch along and west of Highway 395 in far western Nevada and northeast California. Significant precipitation should may combine with high snow levels to bring an enhanced flooding potential for rivers, creeks, streams and urban areas. The most significant period of impacts will likely occur late Friday night through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive rainfall may also generate rock and mud slides in steep terrain. Persons living near rivers, creeks, and streams in the Sierra, northeast California, and far western Nevada should monitor the latest weather information at weather.gov/reno and be prepared to take action. PREPARE NOW by clearing drainages and ditches of debris in preparation for increased water flows. && $$
623 WGUS65 KREV 052056 FFAREV Flood Watch National Weather Service Reno NV 156 PM PDT Thu Apr 5 2018 CAZ071>073-NVZ002-003-061200- /O.CON.KREV.FA.A.0002.180407T0000Z-180408T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, South Lake Tahoe, Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, Sparks, Gardnerville, and Virginia City 156 PM PDT Thu Apr 5 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... The Flood Watch continues for * Portions of California and western Nevada, including the following areas, in California, Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono County. In western Nevada, Greater Lake Tahoe Area and Greater Reno-Carson City-Minden Area. * From Friday afternoon through Sunday morning * A strong atmospheric river will impact the Sierra, northeast California, and western Nevada from Friday afternoon into Saturday. Significant precipitation is expected, with several inches in the high Sierra and up to an inch along and west of Highway 395 in far western Nevada and northeast California. Significant precipitation should may combine with high snow levels to bring an enhanced flooding potential for rivers, creeks, streams and urban areas. The most significant period of impacts will likely occur late Friday night through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive rainfall may also generate rock and mud slides in steep terrain. Persons living near rivers, creeks, and streams in the Sierra, northeast California, and far western Nevada should monitor the latest weather information at weather.gov/reno and be prepared to take action. PREPARE NOW by clearing drainages and ditches of debris in preparation for increased water flows. && $$
586 WGUS65 KREV 060015 CCA FFAREV Flood Watch...CORRECTED National Weather Service Reno NV 515 PM PDT Thu Apr 5 2018 CAZ071>073-NVZ002-003-061200- /O.COR.KREV.FA.A.0002.180407T0000Z-180408T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, South Lake Tahoe, Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, Sparks, Gardnerville, and Virginia City 515 PM PDT Thu Apr 5 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH SUNDAY MORNING... The Flood Watch continues for * Portions of California and western Nevada, including the following areas, in California, Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono County. In western Nevada, Greater Lake Tahoe Area and Greater Reno-Carson City-Minden Area. * From Friday afternoon through Sunday morning * A strong atmospheric river will impact the Sierra, northeast California, and western Nevada from Friday afternoon into Saturday. Significant precipitation is expected, with several inches in the high Sierra and up to an inch along and west of Highway 395 in far western Nevada and northeast California. Significant precipitation may combine with high snow levels to bring an enhanced flooding potential for rivers, creeks, streams and urban areas. The most significant period of impacts will likely occur late Friday night through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive rainfall may also generate rock and mud slides in steep terrain. Persons living near rivers, creeks, and streams in the Sierra, northeast California, and far western Nevada should monitor the latest weather information at weather.gov/reno and be prepared to take action. PREPARE NOW by clearing drainages and ditches of debris in preparation for increased water flows. && $$
297 WGUS65 KREV 060947 FFAREV Flood Watch National Weather Service Reno NV 247 AM PDT Fri Apr 6 2018 CAZ071>073-NVZ002-003-070000- /O.CON.KREV.FA.A.0002.180407T0000Z-180408T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, South Lake Tahoe, Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, Sparks, Gardnerville, and Virginia City 247 AM PDT Fri Apr 6 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH SUNDAY MORNING... The Flood Watch continues for * Portions of California and western Nevada, including the following areas, in California, Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono County. In western Nevada, Greater Lake Tahoe Area and Greater Reno-Carson City-Minden Area. * From this afternoon through Sunday morning * A strong atmospheric river will impact the Sierra, northeast California, and western Nevada from this afternoon into Saturday. Significant precipitation is expected, with several inches in the high Sierra and up to an inch along and west of Highway 395 in far western Nevada and northeast California. Significant precipitation may combine with high snow levels to bring an enhanced flooding potential for rivers, creeks, streams and urban areas. The most significant period of impacts will likely occur late tonight through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive rainfall may also generate rock and mud slides in steep terrain. Persons living near rivers, creeks, and streams in the Sierra, northeast California, and far western Nevada should monitor the latest weather information at weather.gov/reno and be prepared to take action. PREPARE NOW by clearing drainages and ditches of debris in preparation for increased water flows. && $$
213 WGUS65 KREV 062117 FFAREV Flood Watch National Weather Service Reno NV 217 PM PDT Fri Apr 6 2018 CAZ071>073-NVZ002-003-071200- /O.CON.KREV.FA.A.0002.180407T0000Z-180408T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, South Lake Tahoe, Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, Sparks, Gardnerville, and Virginia City 217 PM PDT Fri Apr 6 2018 ...FLOOD WATCH REMAINS IN EFFECT FROM 5 PM PDT THIS AFTERNOON THROUGH SUNDAY MORNING... The Flood Watch continues for * Portions of California and western Nevada, including the following areas, in California, Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono County. In western Nevada, Greater Lake Tahoe Area and Greater Reno-Carson City-Minden Area. * From 5 PM PDT this afternoon through Sunday morning * A strong atmospheric river will continue to bring copious amounts of rain through midday Saturday, with the heaviest rainfall rates still to come overnight into Saturday morning. Significant precipitation may combine with high snow levels to bring an enhanced flooding potential for rivers, creeks, streams, urban areas and recent burn scars. The most significant period of impacts will likely occur late tonight through Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive rainfall may also generate rock and mud slides in steep terrain. Persons living near rivers, creeks, and streams in the Sierra, northeast California, and far western Nevada should monitor the latest weather information at weather.gov/reno and be prepared to take action. PREPARE NOW by clearing drainages and ditches of debris in preparation for increased water flows. && $$
817 WGUS65 KREV 070913 FFAREV Flood Watch National Weather Service Reno NV 213 AM PDT Sat Apr 7 2018 CAZ071>073-NVZ002-003-080000- /O.CON.KREV.FA.A.0002.000000T0000Z-180408T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- Including the cities of Portola, Susanville, South Lake Tahoe, Truckee, Bridgeport, Mammoth Lakes, Stateline, Incline Village, Sparks, Gardnerville, and Virginia City 213 AM PDT Sat Apr 7 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flood Watch continues for * Portions of California and western Nevada, including the following areas, in California, Greater Lake Tahoe Area, Lassen-Eastern Plumas-Eastern Sierra Counties, and Mono County. In western Nevada, Greater Lake Tahoe Area and Greater Reno-Carson City-Minden Area. * Through Sunday morning * A strong atmospheric river will continue to bring copious amounts of rain through midday Saturday, with the heaviest rainfall rates expected Saturday morning. Very heavy precipitation will combine with high snow levels to bring an enhanced flooding potential for rivers, creeks, streams, urban areas and recent burn scars. The most significant period of impacts will likely occur Saturday morning and very early Saturday afternoon. * While precipitation rates are expected to decrease Saturday afternoon, runoff will likely continue into at least Saturday evening on the smaller streams and creeks. Downstream on the larger river systems, peak flows may not occur before Sunday. *PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive rainfall may also generate rock and mud slides in steep terrain. Persons living near rivers, creeks, and streams in the Sierra, northeast California, and far western Nevada should monitor the latest weather information at weather.gov/reno and be prepared to take action. && $$
214 WGUS65 KREV 072020 FFAREV Flood Watch National Weather Service Reno NV 120 PM PDT Sat Apr 7 2018 CAZ071>073-NVZ002-003-072130- /O.CAN.KREV.FA.A.0002.000000T0000Z-180408T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Lassen-Eastern Plumas-Eastern Sierra Counties- Greater Lake Tahoe Area-Mono County-Greater Reno-Carson City- Minden Area- 120 PM PDT Sat Apr 7 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for portions of California and western Nevada has been cancelled. Heavy rain has ended across the region with no new flooding anticipated. Some areas have ongoing flooding this afternoon. Please refer to the flood statements for additional details. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flood watch went out at Apr 3, 3:21 AM PDT, 5 hours 51 minutes earlier.
Area forecast discussion, Apr 3, 3:21 AM PDT, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Reno NV 321 AM PDT Tue Apr 3 2018 .SYNOPSIS... Expect dry and mild weather through mid week. A few light showers are possible north of Interstate 80 early Wednesday and again Thursday. A more vigorous Atmospheric River induced system is taking shape for late week. This system will bring a period of moderate to heavy precipitation, gusty winds, and some concerns for flooding along rivers and streams. && .SHORT TERM... Warm temperatures continue as north flow from yesterday gives way to weak ridging over the area. Expect temperatures to remain around the 70 mark for the valleys today and Wednesday before a cooling trend begins as the pattern begins to change. Sunny weather today will become more cloudy going through the week as initial moisture moves into the west coast. Normal afternoon breeziness the next few days until Thursday night when upper level winds begin to pick up. Wednesday night into Thursday there are slight chances for rain, mainly north of I-80, but likely not enough to measure until late in the week when the main event arrives. -Zach .LONG TERM...Friday and beyond... Storm is still on track to impact the region Friday-Saturday with a period of warm advection and light to moderate precipitation developing Friday, especially along the Sierra. This will be followed by increased forcing and precipitation intensity Friday night-Saturday ahead of incoming upper trough. Snow levels are still expected to remain very high for most of the precipitation event with model soundings much warmer than our last event. So hydrologic concerns remain and updates will be forthcoming later today based on the latest adjustments. Those adjustments include an increase in QPF along the Sierra from Alpine County southward into Mono County as models have shifted the moisture plume a little south from previous runs. The GFS is most pronounced with this shift, pushing a dry slot into the northern Sierra and cutting precipitation off sooner there. This scenario would lessen hydrologic impacts for the Middle Fork Feather and Truckee River while increasing them for the Carson and Walker River basins. There are still some model solutions that show impressive QPF totals across the northern areas so we are keeping QPF values across the Tahoe Basin close to where they were at yesterday (3" at the crest, 1.5-2" in the Basin and around 1" in the foothills west of Highway 395. Farther south into Alpine and Mono Counties we increased QPF rather substantially as AR will likely have a longer duration. QPF was adjusted from around 2" up to 3". For western NV, we lowered QPF a bit with amounts closer to 1/4-1/3" most areas. The cold front will push into the northern Sierra by early afternoon (sooner in some solutions) with tapering to showers of a lighter intensity. Snow levels do come down enough such that some snow accumulation is possible by late in the day especially over passes. Snowfall amounts would only be a few inches at most but could result in some chain or snow tire requirements Saturday night. This colder air will continue to push through the region Saturday afternoon with heavier precipitation tapering from north to south through Alpine and Mono Counties by late in the day. Strong gusty winds are still expected across the ridges and western NV for Saturday afternoon with guidance continuing to show impressive gradient and possible sustained winds 30+ mph. Things quiet down for Sunday and Monday with generally dry and mild conditions. Temperatures will be close to normal Sunday before warming to around 10 degrees above normal for Monday. Hohmann && .AVIATION... Aside from some low chances of rain towards the Oregon border on Wednesday, aviation conditions will remain VFR under generally light wind flow through Thursday. Winds and chances of precipitation increase Friday as a strong, wet storm system approaches the Sierra. Expect another round of strong ridge winds resulting in moderate-severe turbulence and LLWS for area terminals Friday and Saturday. Moderate to heavy rain can also be expected for Sierra terminals with lighter rain along the Sierra Front Friday into Saturday. Boyd/Hohmann && .HYDROLOGY... Recent warm temperatures combined with high sun angles have already initiated snowmelt in lower elevations. Moderate rains late Thursday through Friday will further ripen the mid-elevation snowpack as well as increase soil moisture. This will prime conditions for a highly efficient period of runoff during the higher intensity rainfall with very high snow levels expected late Friday through Saturday morning. The ability of the snowpack at different elevations and aspects to retain rain versus passing the rain through with additional snowmelt is an area of forecast uncertainty. There is high confidence in rivers and streams rising rapidly Friday evening into Saturday leading to minor to moderate flooding. While flooding is most likely along small streams, poor drainage areas, recent burn areas, mountain communities, and closed basins, flooding is also possible along main-stem rivers. Moderate flooding is likely on the Truckee River near Truckee due to a combination of heavy rain and high flows below Lake Tahoe. Minor flooding is also possible on the Truckee through Reno, the Susan, Middle Fork of the Feather and the Carson rivers. In general, flows and impacts are expected to exceed the March 22nd and Nov 18th, 2017 events, but stay significantly below the January and February 2017 events. Current river forecasts only extend 5 days, and do not cover the entire event, so check back for more details. Bardsley && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
In the hours before
Special weather statement, Apr 3, 5:46 AM PDT, 3 hours 26 minutes before
Special Weather Statement National Weather Service RENO NV 546 AM PDT Tue Apr 3 2018 CAZ070>073-NVZ001>005-040100- Surprise Valley California-Lassen-Eastern Plumas- Eastern Sierra Counties-Greater Lake Tahoe Area-Mono County- Mineral and Southern Lyon Counties-Greater Reno-Carson City- Minden Area-Western Nevada Basin and Range including Pyramid Lake- Northern Washoe County- Including the cities of Cedarville, Eagleville, Fort Bidwell, Portola, Susanville, Westwood, Sierraville, Loyalton, South Lake Tahoe, Tahoe City, Truckee, Markleeville, Bridgeport, Coleville, Lee Vining, Mammoth Lakes, Hawthorne, Yerington, Smith Valley, Mina, Schurz, Stateline, Glenbrook, Incline Village, Sparks, Verdi, Gardnerville, Virginia City, Fernley, Fallon, Lovelock, Silver Springs, Nixon, Imlay, Empire, and Gerlach 546 AM PDT Tue Apr 3 2018 ...SIGNIFICANT STORM WITH GUSTY WINDS AND HEAVY RAINS FRIDAY THROUGH SUNDAY... A very warm, wet storm will bring gusty winds and heavy rains to the Sierra and western Nevada beginning on Friday and continuing through Sunday. The main concern will be the potential for flooding along creeks, streams, and rivers. What can you do now? Prepare for heavy rainfall by clearing drainages, ditches, and gutters of debris and snow the next few days. This will help to mitigate some of the flooding and runoff potential. Prepare for strong winds by securing outdoor furniture, temporary construction structures, and canopies. RAINS - Areas of moderate to heavy rain will develop Friday night and continue through late Saturday night. Snow levels will start around 10000 feet keeping the bulk of the precipitation in the form of rain. Rainfall totals between 2 to 4 inches along the crest, 1 to 2 inches in the Tahoe Basin, and up to 1.5 inches will be possible in the foothills. Although less than an inch is generally expected in lower western Nevada valleys, plan on impacts. Rises on small creeks and streams are expected Friday night as well as ponding in low lying areas and street intersections. Areas that experienced enhanced runoff or flooding during the last storm a couple of weeks ago should plan on similar or greater impacts due to the heavy rain and the expected contribution of the melting snow pack. Mainstem rivers will also experience increased flows by Saturday, especially the middle fork of the Feather, Carson, Susan, and the Truckee. For more details on mainstem river forecasts check www.cnrfc.noaa.gov or read the hydrology section of the area forecast discussion. WINDS - Significant impacts are likely for high profile vehicles, boaters, and aviation due to the strong winds on Saturday. Widespread wind gusts of 40 to 50 mph are possible with stronger wind gusts in wind prone locations and along ridgelines. SNOW - Very heavy, wet snow is possible late Saturday night into early Sunday morning as snow levels slowly fall below 7000 feet. Chain restrictions may occur on the Sierra passes. http://weather.gov/reno
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:49 AM PDT | River Flood Warning | REV | Nevada, Placer | 5 days |
Nearby
Flood Watches in California, 2018Flood Watches in Nevada, 2018Every flood watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.